NEET PG / USMLE – MCQ 40

A 26-year-old woman is brought to the emergency department 3 hours after ingesting approximately 50 tablets of aspirin in a suicide attempt. She is nauseated, confused, and sleepy. Her pulse is 130/min, respirations are 30/min, and blood pressure is 100/60 mm Hg. Which of the following sets of laboratory values is most likely on evaluation of blood obtained before treatment?
Serum Arterial Blood
HCO3 − pH PCO2
(A) ↑ ↓ ↑
(B) ↓ ↓ ↓
(C) ↑ ↑ ↓
(D) ↓ ↓ ↑
(E) ↑ ↑ ↑

Correct answer : (B) ↓ ↓ ↓

In the initial phase, salicylate poisoning causes hyperventilation and respiratory alkalosis. Later it causes metabolic acidosis.

Add a Comment

Your email address will not be published. Comments will be displayed only after moderation.

Read previous post:
NEET PG / USMLE – MCQ 39

A 76-year-old man with a history of prostatic hypertrophy has the recent onset of increased difficulty urinating. Symptoms began shortly...

Close